Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

ESR test result showed 162 mm/hour. Giving antibiotics. Cancer attack again. What do you suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1213 Questions
Hi Doctor,
Based on my Father's medical history mentioned below and the latest ESR test result which is around 162 mm/hour, do you think again the Cancer attacked. Is this ESR relates to that? Our Family Doctor is giving antibiotics for the frequently coming fever, however it doesn't seems to be working as permanent solution. What do you suggest now? Your suggestion will be highly appreciated.

Posted Mon, 22 Jul 2013 in Cancer
Answered by Dr. Indranil Ghosh 28 hours later

You have not mentioned the type of lymphoma, this is important. Also the sites that were involved are not mentioned. As for the present condition, it may be due to recurrence of the cancer or infection. ESR may be elevated in both. However, persistent fever and body aches point more towards recurrence of cancer.

CT scans of chest and abdomen may rule out recurrence unless there are lymph glands felt elsewhere. A bone marrow examination may also be required.

Hope I have answered your query. I will be available to answer further followup queries, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor